Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 14, NWS St. Louis, MO

June 4, 2025Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 4, 2025, 2:58 PM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 92 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2025, 2:58 PM CDT (19:58 UTC)
Expired
Jun 4, 2025, 4:30 PM CDT
In force
92 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 8 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 3:12 PM CDTFLASH FLOOD2 Ssw Harvester, MOJacobs Station Rd near Towers Road flooded. Neighborhood yards also have 1 foot of water in them.
Jun 4, 3:20 PM CDTFLASH FLOOD2 W Harvester, MOMaybe a foot estimated of running water over roadway. Road not visible. Car stalled in water. Car is small 2 door.
Jun 4, 3:30 PM CDTFLASH FLOOD2 W Harvester, MOA creek overflowed onto St Peters Howell Road. Water rose up to 1 foot deep in some nearby homes. Time estimated.
Jun 4, 3:30 PM CDTRAIN 1.582 Wsw Weldon Spring, MOSince 2:15pm we received 1.58 inches of rain at the office. This was over 1 hour and 15 minutes.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

918 
WGUS53 KLSX 041958
FFWLSX
MOC183-189-042130-
/O.NEW.KLSX.FF.W.0014.250604T1958Z-250604T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
258 PM CDT Wed Jun 4 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Central Saint Charles County in east central Missouri...
  Northwestern Saint Louis County in east central Missouri...

* Until 430 PM CDT.

* At 258 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain from Cottleville to St Peters. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  O'Fallon, St. Charles, St. Peters, Florissant, Chesterfield, 
  Wildwood, Maryland Heights, Hazelwood, Lake St. Louis, Bridgeton, 
  Dardenne Prairie, Weldon Spring, Cottleville, Spirit of St. Louis 
  Airport, Lambert-St. Louis International Airport, Weldon Spring 
  Heights, Champ, Harvester, Orchard Farms and Kampville.

This includes the following State Parks...
	First Missouri State Capitol Historic Site.

This includes Interstate 70 in Missouri between exits 219 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3864 9074 3874 9081 3887 9055 3887 9054
      3888 9054 3894 9042 3882 9029 3861 9072
      3863 9073 3864 9073

FLASH FLOOD...RADAR INDICATED

$$

Kimble
1 follow-up statement
351 
WGUS73 KLSX 042043
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
343 PM CDT Wed Jun 4 2025

MOC183-189-042130-
/O.CON.KLSX.FF.W.0014.000000T0000Z-250604T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint Charles MO-Saint Louis MO-
343 PM CDT Wed Jun 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT THIS 
AFTERNOON FOR CENTRAL SAINT CHARLES AND NORTHWESTERN SAINT LOUIS 
COUNTIES...

At 343 PM CDT, radar indicated that much of the heavy rain was 
coming to an end. However, emergency management reported flash 
flooding on some streets in St Charles County. Flash flooding will 
continue until waters recede.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  O'Fallon, St. Charles, St. Peters, Florissant, Chesterfield, 
  Wildwood, Maryland Heights, Hazelwood, Lake St. Louis, Bridgeton, 
  Dardenne Prairie, Weldon Spring, Cottleville, Spirit of St. Louis 
  Airport, Lambert-St. Louis International Airport, Weldon Spring 
  Heights, Champ, Harvester, Orchard Farms and Kampville.

This includes the following State Parks...
	First Missouri State Capitol Historic Site.

This includes Interstate 70 in Missouri between exits 219 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3864 9074 3874 9081 3887 9055 3887 9054
      3888 9054 3894 9042 3882 9029 3861 9072
      3863 9073 3864 9073

FLASH FLOOD...OBSERVED

$$

Kimble

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:01 PM CDT, 57 minutes earlier. Its key messages:

  • There is a chance of strong to marginally severe thunderstorms this afternoon. Damaging winds will be the primary threat.
  • Our active pattern continues through this weekend with our next chance of thunderstorms occcurring on Friday.
Area forecast discussion, Jun 4, 2:01 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
201 PM CDT Wed Jun 4 2025

.KEY MESSAGES...

- There is a chance of strong to marginally severe thunderstorms this
  afternoon. Damaging winds will be the primary threat.

- Our active pattern continues through this weekend with our next
  chance of thunderstorms occcurring on Friday.

&&

.SHORT TERM...  (Through Late Thursday Night)
Issued at 141 PM CDT Wed Jun 4 2025

The cold front responsible for forcing last night's thunderstorms
currently splits Missouri and Illinois and extends from about Joplin
to Chicago. Moisture remains plentiful in the vicinity of the front
with dewpoints in the 60s and PWATs of around 1.8". Forcing from the
system's parent mid-level trough and the low-level jet have kept
precipitation going, but coverage of showers and thunderstorms have
decreased through the early afternoon as influence from these
features has waned through the day. Although coverage has been
lesser than this morning, strength of thunderstorms is increasing as
SBCAPE reaches near 1000 J/kg ahead of the front and despite the
abundant cloud cover. Even so, only some thunderstorms are expected
to become strong to severe. Model soundings show very shallow, very
short-lived mixed boundary layers underneath tall, skinny CAPE
profiles and modest shear. This is not a good set-up for severe
hail. Thunderstorms that do become strong would be capable of
maginally severe winds and perhaps a brief tornado owing to backed
surface winds and thus curved hodographs. Updraft interaction will
have a negative impact on tornado development, but it can't be
ruled out.

The front will push southeast of the area tonight and will carry the
greatest chance for showers and thunderstorms in that direction.
Portions of southeast Missouri and southern Illinois will still have
a 60 - 80% chance of precipitiation as they'll be closer to the
boundary. Otherwise, Thursday will be drier and a few degrees warmer
(mid-70s to low-80s) for most locations than what we've seen
today.

Jaja

&&

.LONG TERM...  (Friday through Next Wednesday)
Issued at 141 PM CDT Wed Jun 4 2025

The chance for showers and thunderstorms ramps up Friday morning as
an MCS passes to our southwest. CAMs show additional thunderstorm
development to the northeast of the feature, which would enter our
CWA around sunrise. With the instability gradient lying well to the
south of this development and the MCS scouring out the rest, these
thunderstorms would likely have a hard time becoming severe unless
they develop or rush out ahead of the MCS within the better
environment. In any case, southeast Missouri has the highest chance
at seeing severe weather on Friday with damaging winds as the
primary threat.

The active pattern is expected to continue through early next week
as the front remains stationed just south of us. Rain and
thunderstorm chances, though still existent, will decrease Sunday
and Monday since the most favorable environment will be to our
south. A cold front is forecast to shove the stationary boundary out
of the Ohio Valley early next week and usher in a period of drier
weather. Temperatures until then will gradually moderate with highs
on Friday in the 70s to 80 degrees warming to widespread low-80s by
Sunday. The cold front is not expected to be potent due to weak,
short-lived cold air advection behind the front. Thus, low 80s are
still forecast for early next week.

Jaja

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1218 PM CDT Wed Jun 4 2025

Inconsistent ceilings will continue to be a problem though
tomorrow morning as the stationary front bisecting the CWA
continues to stick around. Expect widespread IFR ceilings
overnight tonight with only the edges of the cloud shield lifting
to MVFR tomorrow after sunrise. Otherwise, showers and
thunderstorms will continue to plague the area, slowly moving east
with time. Some showers and thunderstorms may become strong to
marginally severe this afternoon and may produce wind gusts of up
to 50 kts. These are expected to diminish in strength and coverage after
sunset.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 4, 2:02 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
202 PM CDT Wed Jun 4 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
202 PM CDT Wed Jun 4 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely in portions of the area tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms Thursday through Monday.

A few thunderstorms may be severe on Friday across southeast
Missouri. Damaging winds will be the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Jaja

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:12 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren48 min
Jun 3, 8:35 PM CDTAreal Flood AdvisoryLSXBoone, Cole, Moniteau4 hr
Jun 3, 9:02 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau43 min
Jun 3, 9:24 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Osage51 min
Jun 3, 9:32 PM CDTAreal Flood AdvisoryLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Ralls and 1 more3 hr
Jun 3, 10:03 PM CDTFlash Flood WarningLSXBoone117 min
Jun 3, 10:29 PM CDTRiver Flood WarningLSXBoone8 hr
Jun 4, 12:14 AM CDTAreal Flood AdvisoryLSXBoone6 hr
Jun 4, 9:42 AM CDTRiver Flood WarningLSXLincoln29 hr
Jun 4, 1:59 PM CDTRiver Flood WarningLSXCole38 hr
Jun 4, 2:47 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis11 min
Jun 4, 2:50 PM CDTTornado WarningLSXSaint Charles, Saint Louis, City of Saint Louis40 min
Jun 4, 3:13 PM CDTTornado WarningLSXSaint Charles, Saint Louis38 min
Jun 4, 3:22 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Louis113 min
Jun 4, 3:53 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis97 min
Jun 4, 4:12 PM CDTFlash Flood WarningLSXCrawford, Washington2 hr
Jun 4, 5:46 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr
Jun 4, 6:15 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson3 hr
Jun 4, 6:19 PM CDTAreal Flood AdvisoryLSXCrawford, Washington2 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.